Minnesota, 2006Hail in Minnesota, June 20, 2006
June 20, 2006 · NWS FSD · 3 events in 1 county or zone
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 20, 2:30 AM CST, 10 minutes earlier.
Area forecast discussion, Jun 20, 2:30 AM CST, 10 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
330 AM CDT TUE JUN 20 2006
.DISCUSSION...
ONSET OF TSTMS ERY THIS MRNG IS TURNING OUT VERY CLOSE TO WHAT WE
EXPCTD 24 HRS AGO WITH VERY SHARP INSTBLTY GRADNT WITH GOOD WAA AND
THETA E ADVCTN SPRDG INTO AREA. NAM12...OK ETA12 BUT BYE BYE...CONTS
TO SHOW A GOOD HANDL ON THE SHORT TERM. IT SUGGESTS A SECOND BAND OF
STORMS DVLPG SHRTLY BHND BAND CURNTLY MOVG OVER FSD. MEANWHILE
GREATEST CONCENTRATN NEXT FEW HRS SHUD BE UP N FROM HON TO BKX. FOR
PD STARTG AT 12Z WILL GO WITH LIKELY N AND E TO CHC/SLGT CHC SW.
ACTVTY SHUD MOVE OUT LATE THIS MRNG BUT WILL NOT DCRS POPS QUITE
THAT FAST AS SOME FRTHR DVLPMNT SEEMS LIKELY THIS AFTN. THIS ACTVTY
WILL NOT BE AS WDSPRD AS CURNT STORMS AND MORE OVER ERN HALF OF FCST
AREA. ALSO WITH LESSER WAA AND INSTBLTY/THETA E GRADNT AVBL...ACTVTY
WILL PRBLY HAVE A LTL LESS PUNCH OVER FAR ERN SD THAN CURNT STORMS
WHICH ARE PRODUCING SPOTTY MARGINAL SVR HAIL. HWVR SWRN MN AND NWRN
IA WILL HAVE ADDED BENEFIT OF DECENT HEATG COINCIDING WITH FNT MOVG
OVER AREA...SO CURNT SPC DAY 1 OUTLOOK IN GNRL LOOKS OK. A LOT WILL
DEPEND ON HOW SFC/LO LVL SYS BEHAVES WITH RESPECT TO WIND FIELDS.
TEMPS OF COURSE A LTL VOLATILE TDA BUT WILL FAVOR SOME DECENT HEATG
ESPLY SRN/SERN FCST AREA...MORE TWRDS MET GUIDNCE THAN FWC...THO I
GUESS ITS BYE BYE TO MET GUIDNCE ALSO WITH ETA DEMISE.
LINGRNG TSTMS ERN PART OF FCST AREA THIS EVE SHUD END TNGT. FOR REST
OF FCST...CHC TSTMS WED AFTN/NGT MAINLY SRN PART OF AREA IS KEPT. BY
NAM LOOKS LIKE WE CUD GET RID OF THEM BUT NAM MAY BRING TOO STG A
PUNCH OF DRY AND STABLE AIR INTO FCST AREA...A LTL MORE RDGNG THAN
MODEL FCSTS CUD TAKE CARE OF THAT. A BETTER CHC SEEMS IN STORE FOR
LATE FRI AND FRI NGT AS NEXT SYS ARRIVES. WILL CONT TO GETR RID OF
PCPN FOR SAT ON INTO ERY NEXT WEEK IN LINE WITH GFS...BUT THIS IS A
CLOSE CALL AS A LTL BETTER DIGGING OF SHRTWV FRTHR W CUD EXTEND
THREAT INTO THE WEEKEND.
GNLY SEASONAL TEMPS EXPECTED LATE THIS WEEK. SOME COOLING ON TAP FOR
WEEKEND INTO ERY NEXT WEEK ASSUMING MODELS ARENT GREATLY UNDERDOING
CNTRL PLAINS RDGNG. PLENTY OF DOUBT BASED ON RECENT MODEL
PERFORMANCE IN EXTENDED PD BUT SINCE THIS IDES FITS FCST WE HAVE HAD
GOING...WILL GO WITH THE LTL CHANGE IN EXTENDED FCST IDEA.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&
WILLIAMS
Hazardous weather outlook, Jun 19, 6:53 PM CST, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
753 PM CDT MON JUN 19 2006
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-201200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
753 PM CDT MON JUN 19 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL SPREAD INTO SOUTH CENTRAL SOUTH
DAKOTA AROUND MIDNIGHT AND THEN WILL MOVE EAST ACROSS THE REST OF
THE AREA LATER TONIGHT INTO TUESDAY MORNING. SOME OF THE STORMS
COULD BE SEVERE MAINLY WEST OF AS LINE FROM MADISON SOUTH DAKOTA
TO SIOUX CITY. HAIL UP TO THE SIZE OF NICKELS AND WINDS UP TO 65
MPH ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE WILL BE A THREAT OF SEVERE WEATHER MAINLY ALONG AND EAST OF
INTERSTATE 29 IN THE EARLY MORNING...AND AGAIN IN THE AFTERNOON
HOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE POSSIBLE AFTER MIDNIGHT WEST OF A LINE
FROM MADISON SOUTH DAKOTA TO SIOUX CITY IOWA.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 20, 1:10 AM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
210 AM CDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM HAIL MENNO 43.24N 97.58W
06/20/2006 M0.88 INCH HUTCHINSON SD LAW ENFORCEMENT
0202 AM HAIL MENNO 43.24N 97.58W
06/20/2006 M1.00 INCH HUTCHINSON SD LAW ENFORCEMENT
&&
JCHAPMANLocal storm report, Jun 20, 1:25 AM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
225 AM CDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 AM HAIL 12 W HURLEY 43.28N 97.33W
06/20/2006 M0.75 INCH TURNER SD TRAINED SPOTTER
&&
JCHAPMANLocal storm report, Jun 20, 2:09 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
309 AM CDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 AM HAIL SIOUX FALLS 43.54N 96.73W
06/20/2006 E1.00 INCH MINNEHAHA SD TRAINED SPOTTER
DOWNTOWN ON 6TH ST AT THE BIG SIOUX RIVER BRIDGE.
&&
JCHAPMANLocal storm report, Jun 20, 2:18 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
318 AM CDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 AM HAIL 5 SW LESTER 43.39N 96.40W
06/20/2006 M1.00 INCH LYON IA TRAINED SPOTTER
NICKEL TO QUARTER SIZE
&&
JCHAPMANLocal storm report, Jun 20, 2:23 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
323 AM CDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 AM HAIL LESTER 43.44N 96.33W
06/20/2006 E0.88 INCH LYON IA TRAINED SPOTTER
&&
JCHAPMANLocal storm report, Jun 20, 2:34 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
334 AM CDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 AM HAIL 9 NNE FORESTBURG 44.14N 98.04W
06/20/2006 M0.88 INCH SANBORN SD TRAINED SPOTTER
&&
JCHAPMANHail, Nobles
- When
- June 20, 2:40 AM CST
- Where
- Nobles County, 3 mi NNW of Ellsworth
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.550, -96.033
Large hail, mostly of nickel to quarter size, but with some of golf ball size, covered the ground and caused crop damage. The amount of crop damage was not known.
Hail, Nobles
- When
- June 20, 2:45 AM CST
- Where
- Nobles County, 4 mi N of Ellsworth
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.567, -96.017
Hail, Nobles
- When
- June 20, 2:46 AM CST
- Where
- Nobles County, 1 mi NW of Ellsworth
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.533, -96.033
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Oklahoma, June 20, 20061 death · 1 event
- Tornado and Hail in Nebraska, June 20, 2006$365,000 · F1 · 5 events
- Hail and Damaging Winds in Massachusetts, June 20, 2006$140,000 · 50 kt wind · 13 events
- Damaging Winds in Nebraska, June 20, 2006$130,000 · 61 kt wind · 3 events
- Hail and Damaging Wind in Nebraska, June 20, 2006$110,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in Rhode Island, June 20, 2006$80,000 · 50 kt wind · 4 events
- Damaging Winds and Lightning Strike in Iowa, June 20, 2006$45,000 · 57 kt wind · 3 events
- Hail and Damaging Winds in Kansas, June 20, 2006$27,000 · 2 in hail · 12 events
- Damaging Winds in Kansas, June 20, 2006$40,000 · 65 kt wind · 2 events
- Hail and Damaging Winds in Maine, June 20, 20061.25 in hail · 29 events
- Flash Flood in Texas, June 20, 2006$25,000 · 1 event
- Hail and Damaging Winds in New Hampshire, June 20, 20061.75 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513946, 5513947, 5513948.